MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD PHOENIX¿ PMIC/ID-106; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON, DICKINSON & CO. (SPARKS) BD PHOENIX¿ PMIC/ID-106; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Catalog Number 448606
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use with the bd phoenix¿ pmic/id-106, s.Pettenkoferi was misidentified as corynebacterium jeikeium.There was no report of patient impact.
 
Additional Manufacturer Narrative
G.5.Pma / 510k number: the bd phoenix pmic/id-106 is an antimicrobial resistance panel which consists of a combination of the following 510k numbers: k131331, k020322, k021954, k022172, k023273, k023301, k024152, k030677, k031306, k031679, k032131, k033784, k033907, k040006, k040106, k040716, k050555, k051689, k053241, k060214, k060217, k060218, k060493, k082538, k082852, k082913 h3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H.6.Investigation summary: this complaint is for misidentification when using phoenix panel pmic/id-106 (catalog number 448606) batch number 3150521.The customer returned phoenix generated lab reports, isolates and binary files but did not return panels for the investigation.The customer returned lab reports show patient samples of corynebacterium jeikeium as staphylococcus pettenkoferi.The customer returned isolates were verified on a bruker maldi biotyper and labeled as s.Pettenkoferi n-13 and e.Faecalis n-14.To investigate, two retention panels of the complaint batch were tested using customer returned isolates s.Pettenkoferi n-13 and e.Faecalis n-14 on a phoenix m50 machine and evaluated for identification results.Then, one control panel from the same material but different batch were inoculated with customer returned isolate e.Faecalis n-14 on a phoenix m50 machine and evaluated for identification results.Last, two control panels from the same material but different batch were inoculated with customer returned isolate s.Pettenkoferi n-13 on a phoenix m50 machine and evaluated for identification results.All seven panels identified their inoculated isolate correctly , therefore, this complaint is not confirmed for misidentification.A review of the binary files was determined not to be required based on the results of the investigation.The batch history record was satisfactory and no quality notifications were generated during manufacturing and inspection.A review of complaints revealed no additional confirmed complaints on complaint batch 3150521.Complaint trending was performed, and no trends were identified associated with this defect.Bd id/ast plant quality will continue to monitor for trends and take action as necessary.
 
Event or Problem Description

Brand Name
BD PHOENIX¿ PMIC/ID-106
Common Device Name
SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key18420404
Report Number1119779-2023-01446
Device Sequence Number7965100
Product Code LON
UDI-Device Identifier30382904486069
UDI-Public(01)30382904486069
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
SEE H10
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/22/2024
Device Catalogue Number448606
Device Lot Number3150521
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2023
Supplement Date Received by Manufacturer02/15/2024
Initial Report FDA Received Date12/29/2023
Supplement Report FDA Received Date03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown